THEORY OF FLOW IN A CONFINED TWO AQUIFER SYSTEM

Shlomo P Neuman, PA WITHERSPOON PA

Research output: Contribution to journalArticle

204 Scopus citations

Abstract

Complete analytic solution has been developed for the problem of flow to a well in a confined infinite radial system composed of two aquifers that are separated by an aquitard. The well, which is represented by a line sink, completely penetrates only one of the aquifers and discharges at constant rate. The present solution differs from previous work in that the effects of storage in the aquitard and drawdown in the unpumped aquifer are both considered. Asymptotic solutions for small values of time are also included. The analytic solutions have been evaluated numerically for selected cases. The validity of these solutions has been verified independently using the finite element method of analysis.

Original languageEnglish (US)
Pages (from-to)803-816
Number of pages14
JournalWater Resources Research
Volume5
Issue number4
Publication statusPublished - Aug 1969
Externally publishedYes

    Fingerprint

ASJC Scopus subject areas

  • Aquatic Science
  • Environmental Science(all)
  • Environmental Chemistry
  • Water Science and Technology

Cite this